MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TIB BASE SZ 2 RM/LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. TIB BASE SZ 2 RM/LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 00584200202
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tka during surgery, was noticed that the tibial baseplate size 2 rt medial/lt lateral was damaged.A backup device was not available so it was required to pickup a second set of implants from a nearby hospital.A delay greater than 30 minutes occurred due to this event.No injuries to patient were reported.Additional details are not available at this moment.
 
Additional Manufacturer Narrative
Additional information: b1/b2/b5/g3/h1/h2/h6.
 
Event or Problem Description
It was reported that tka during surgery, the tibial baseplate size 2 rt medial/lt lateral completely broke inside the patient and dust was coming out.A backup device was not available so it was required to pickup a second set of implants from a nearby hospital.A delay greater than 30 minutes occurred due to this event.No injuries to patient were reported.Additional details are not available at this moment.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms although several additional attempts for complaint/response clarification were made, the contraindicating information in the complaint/responses has yet to be clarified as of the date of this assessment.It appears that the complaint was against an impactor; however, this has not been confirmed.The root cause could not be concluded based on the information provided.The patient impact beyond the greater-than-30-minute surgical delay could not be determined.No further medical assessment is warranted at this time.Should clinically relevant documentation/information and/or product evaluation findings become available, the clinical/medical task may be re-evaluated.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique, implant failure or design of device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
TIB BASE SZ 2 RM/LL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11431784
Report Number1020279-2021-01899
Device Sequence Number3818224
Product Code HSX
UDI-Device Identifier00885556619742
UDI-Public00885556619742
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K033363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584200202
Device Catalogue Number00584200202
Device Lot Number64615514
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/04/2021
05/24/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date03/22/2021
05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;